Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Was stung by a jelly fish, having periodic pins and needles. Normal?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 554 Questions
I was stung by a jelly fish 5 weeks ago - I'm still having periodic pins and needles ( about once a week ) - is this normal ?
Posted Sat, 26 Oct 2013 in Asthma and Allergy
Answered by Dr. Satyadeo Choubey 3 days later
Brief Answer:
May be symptoms of peripheral neuropathies

Detailed Answer:
Thanks for your query,
Jelly fish sting is usually extremely painful and may expose some nerve endings which can cause pins and needles till the nerve gets properly healed. But at the same time one must rule out other causes of peripheral neuropathies and associated symtoms like back pain, vit. B12 deficiency, diabetes etc.
At this juncture I will advise you to be tested for diabetes, and going for MRI dorsolumbar spine if you have lower back pain.
If the symptoms are unavoidable you may take preparations like gabapentin.

Best wishes
Above answer was peer-reviewed by
Follow-up: Was stung by a jelly fish, having periodic pins and needles. Normal? 6 minutes later
Thank you
Answered by Dr. Satyadeo Choubey 10 minutes later
Brief Answer:

Detailed Answer:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor